MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported with a description stating that, found faulty intraocular lens (iol).Additional information has been requested.
 
Additional Manufacturer Narrative
Only half the lens was returned, surgically taped to the non-serialized side of the lens case lid.Solution and adhesive was observed, on the lens.The optic was torn/split/cracked (possibly cut) in half.The other half of the lens was not returned for evaluation.Associated products were not provided.It is unknown, if qualified products were used.The company model is only qualified, for use in the company cartridge.The root cause could not be determined, for the reported complaint of ¿faulty lens¿.The specific lens issue was not specified.Damage to the lens was observed.While we are unable to determine, the root cause of the lens damage, our observation reasonably suggests, that it is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely, related to customer handling.Associated products were not provided.It is unknown, if qualified products were used.Company foldable iols are qualified, for use with an company qualified delivery system (handpiece and cartridge), and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications, during the implantation process.Follow up attempts were made.No further information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15904456
Report Number1119421-2022-02548
Device Sequence Number5200505
Product Code HQL
UDI-Device Identifier00380650699275
UDI-Public00380650699275
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.040
Device Lot Number15363445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown